It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I have been in your shoes and i dont want to be there again. I was taking hydrocodone for about 2 1/2 almost 3 yrs and I was taking up to 10 -12 daily based on my script, I was also almost 400lbs. i have always had a high tolerance to meds anyway. I was taking my last few and it was a holiday week,dr. office closed, no refills unless it was heart meds ect... I ran out and had to call in work the next day as felt the worst flu like symptoms ever. i laid in bed for 3 days til that night round 3am and i was able to get up and get a glass of tea. i was dependent not addicted, i was fine after the 4th day. i guess it was a detox. my parents offered me some pain meds but i said no, i was half way through, i wanted off the meds for good. i was good until 6 months later i had another knee surgery and i got on them again, this time i was given methadone for pain. it was way different, i was only taking 4 a day at first and now down to 2 a day, if i go w/o for days at a time i do not withdraw, just take it when my pain really gets bad. I know you can pull through, just drink crap loads of water and gatorade, and eat soup. u will have diarhea but that will pass. once u get through this you wil feel like a new man, i promise. and u can be rid of the pill popping...lol, finally.
I had to go without my pain meds, hydrocodone for 5 days and i went through withdrawals, not fun, but worth it in the end. I used o take 10-12 daily based on tolerence build up after alost 3 years of taking them. decided to go through wd's even though my parents had offered me some s they wouod not see me suffer, it was the worst flu I ever had. I know that if and when you do the detox you will make it, just takes some pain and suffering for about 3-4 days. I was taking the 10-500 and 10-725 for all that time and i know now that that was not the right thing but the body becomes dependent, your not addicted. just remember that when your detox is over you will feel normal if not better then when you were popping pills. I can assure you of that, if you stil suffer from chronic pain ask your dr. for Methadone, i had another surgery 6 mos after gettng off hydro. and they gave it to me in hospital ad when i wewnt home, i saw my rhumatologist and he changed me to 10mg methadone x 2 daily. I do not crave them or need them. if i missed a day or two it was ok because u dont go through wd's. it work and the meds last a lot longer then the other opiates.
yeah, I think you are smart to taper the oxys's as well. just to refresh my memory, are you taking oxycodone and oxycontin? because they are basically the same thing. You seem to be determined to start ridding yourself of these pills, thats awsome.

how many of the oxys do you have at home, and do you still have a script when that runs out? And how much have you been tapering down? I guess I should just go back a few pages and read for myself. Its the safest to taper in small increments (someone on the boards has a good method for this, maybe they can post it again). Youll find that once you decide to stop, your body and mind will do nearly ANYTHING for more, so it would be best for you to taper down until theyre gone or get rid of them safely.

One thing to remember is that there will be very difficult moments, I remember one morning, probably day 4 or 5, where I almost felt incapacitated and couldnt move around much. It scared me, and I just want you to be prepared. I remember thinking that I wanted to drive to get a pill, but didnt have the energy to get to my car. In these moments it is smart to have a good friend/family member to speak with and keep you focused and/or to help you if you feel the need to check in with doctor or hospital (better safe than sorry I always say). That day was the worst one for me, and the fatigue lasted maybe a couple hours.

The hardest part for me was not knowing what to expect. I didnt know how long I would feel that way. If I knew that my physical detox was at its peak on day 4, it would have eased my mind somewhat. But I thought I might feel that way for weeks, and that gave me more anxiety than I really needed.

Have you ever seen the movie 'Cast Away'? (warning: movie spoiler haha). Well in the movie, Tom Hanks is trapped on a deserted island, and he cant sail his little raft away because the waves surrounding the round island keep crashing inward. He tries and tries...At the end, he finally gets over a large wave and is shortly after saved. Well day 4/5 for me was like this wave; once I was able to get over it, the rest was manageable.

Im sure youre on the right track and wish you the best of luck.
Hello Tony

[COLOR="Blue"]I thought the pain meds affected the bodies natural production of pain
control and took a while to recoup.[/COLOR] TRUE

[COLOR="blue"]I don't think I can base how I feel 1 week into detox/withdrawal or whatever and think that is my future, or can I. This soon[COLOR="Blue" This was so true for me.

No one wants to be in pain for sure. However, I do think it is too early to tell. After withdrawal, there is a period when the brain sehnds out 'search parties" looking for any remnants of the drug anywhere it might possibly find it... like in bones and deep into muscles. If you can hang on, try to tolerate it for at least a month. Do the heat packs, the ice packs, Salon Pas Patches, aspirin, things like that and see if they offer some relief.

Wishing you well through this all
reach
Day 9 since last dose.
may have to resort to immodium. Really didn;t want to after struggling with colon shutting down due to meds. Years of constipation and stomach issues its almost a relief to go
The opposite way, but there is a limit.lol. have had constant headache for past 3 days and back spasms about same amt of time. So with all that and working full time I guess
fatigue should be normal. Will be glad to get all this behind me. It is a roller coaster ride.
Few peaks though compared to the valleys. Maybe in a couple weeks I will be through this, whatever it is. Still detox? Is that same as withdrawal? Doesn't really matter as I am better off than being on the meds. Not one of my most optomistic days. Feel lousy.
Really glad to hear you are doing so well Reach,
I think there is some depression and stress of not feeling good due to the detox.
I have no cravings for oxy's. So glad I have quit, but do wish or hope to get through
this time period of the body recovering and aching soon. I am not a very patient person although my patience seems to be better than when on meds. Not as irritable , but this daily headache makes it difficult to be cheerful. Ibuprofen doesn't seem to help the headache so much. Sleeping better last couple nights. No restless leg/body feeling. I don't seem to feel rested ever. I know that's common for 9 days after quiting oxycodone/and oxycontin after 10 years. Have to be patient. Thanks Reach.
Well, Tomorrow is 3 weeks since taking meds.
Still a little foggy, and fatigued , but not to bad. Headaches are better. Pain is minimal which is surprising. My colon and digestive system have made a quick recovery so far. While on meds I would go 5 to 10 days with no BM.
I am past the Diarhea and almost normal. Sorry to be detailed about these things, but knowing what to expect helped me alot. So for those that are starting this process of being pill free, I hope this post helps. It has certainly turned into a month long journey. I actually, for last 2 days have felt great.
Not perfect, but after the past 3 weeks it feels that way. It wasn't easy but
it is doable for anyone that has made the decision. You will have to be determined and as I said before, don't have pills anywhere accessible. Flush them and
if you ask or read this post you will know what to expect. As someone told me, Reach i think, or Kat, this process has a beginning and it does have an end. The detox process. You begin to wonder after a while if you will ever feel better. You do. For me 20 days. The staying off pills part of it, after going through what I have for 3 weeks, is easy. No desire to experience the effects of pain killers or the withdrawals ever again. If you are reading this then your are or were in my shoes a month ago. Making the decision to quit. Nervous , scared and not sure if you can get through it. Wondering if you can
go a day without taking pills. With prayer and the support of the people here, you will succeed if you truly want to. You have my prayers.





All times are GMT -7. The time now is 04:56 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!